MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon burst.There were no any fragments left inside the patient and the device was removed intact.Since the balloon was defective, the physician had to use another device to complete the procedure.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date since event date was not provided.(b)(6).
 
Additional Manufacturer Narrative
(b5) describe event or problem: updated to include new information obtained.(b3) date of event: used the first day of the month of the bsc aware date since event date was not provided.(e1) initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon burst.There were no any fragments left inside the patient and the device was removed intact.Since the balloon was defective, the physician had to use another device to complete the procedure.There were no patient complications nor injuries reported.It was further reported that the target lesion was located in the lower leg.The device was simply pulled out.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16033434
Report Number2124215-2022-54249
Device Sequence Number5477545
Product Code DQY
UDI-Device Identifier08714729122784
UDI-Public08714729122784
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030207858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown